MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer that the assessment of picc line found that one of the lines on a three lumen picc was leaking around the securement device.Flushed all three line, 2 lines worked great.White line was found to be leaking.Once line was pulled.Evaluated the line more in detail and found a split down the side of the picc where the securement device, split was about 1 cm.There was not patient injury.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood residues throughout the device.The catheter was returned with a disassembled secur-a-cath device.Compression damage was observed along the catheter shaft just distal of the molded suture wing to the 2 cm depth marker.A longitudinal split was observed between the 0 cm and 1 cm depth markers.A functional test of attempting to infuse water into each of the lumens using a 12 ml syringe revealed the white lumen to leak while the red and gray lumens were patent to infusion.A microscopic observation of longitudinal split revealed sharp fracture edges and a granular fracture surface.The split was observed to extend longer on the outside surface of the catheter shaft than on the inside surface of the catheter shaft.Use of compression stylet securement devices is likely to have contributed to the failure of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC HF (HIGH FLOW), 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22701793
Report Number3006260740-2025-05537
Device Sequence Number8944810
Product Code LJS
UDI-Device Identifier00801741085710
UDI-Public(01)00801741085710(11)240906(17)260131(10)REJU3499
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number1385118Q
Device Lot NumberREJU3499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown